The Lupus Forum banner

1 - 4 of 4 Posts

·
Registered
Joined
·
21 Posts
Discussion Starter #1
Im newly diagnosed and been on Plaquenil for a week but it is making me really constipated. Ive resorted to having some Lactulose with good effect!!

Does anyone else have this side effect? Is it ok to use the Lactulose? Can it be used long term if required? Does anyone have any tips or natural remedies for constipation?

Madwife
 

·
Registered
Joined
·
521 Posts
Hi Madwife,

Ever since they put me on all of these meds i stay constipated. I also have irritable bowel syndrome with starts out constipateed then ends up with diarrehea on a good day. On a bad day if i look at food i go all day long.

I've tried prune juice and other fiber pills(fibercon)which worked well, to help me go, but they take a while to work and thats another pill.


Recently i discovered drinking diet soda with ASPARTAME in it cause me get diarreahea if i drink it every day. Now i just use it for emergency cases.

Yogurt helps to loosen things up a bit as well and its gives your body the good bacteria for your bowls.

But in general i like to eat a small container of yogurt daily to keep me regular without any drama. For the rough cases I would add some granola too it.

If i wanted to hurt myself i would drink a glass of milk, though i don't think i could get it to my mouth as it makes me nauseous. When i want to enjoy my foods i'll eat OCCASIONALLY a piece of cheese,, but depending on the type and how much,, there i could hurt myself too.

I hope you got something out of that, I just typed as it came to my head

Good Luck
 

·
Registered
Joined
·
2,173 Posts
Hi there,

Drink lots of water... That works well, also if you could eat food with fibre. My girlfriend swears by black licorice... but the real stuff...
I find high fibre bread fruit with lots of water and a walk... Helps me...
I hope this works for you.....
Once your body gets used to the new drug it might be ok again... Good luck...

love Penny
 

·
Registered
Joined
·
14,661 Posts
Plaquenil usually has the opposite effect initially !
It's best to use dietary changes rather than a laxative, although I don't know exactly what it is you are taking. Drink plenty, more roughage/fibre prune juice or prunes all the usual stuff, cut out white flour products. I notice at once if I don't have my daily salad with dressing and fruit. I once made some bran blueberry muffins which were very delicious so I ate several .......... never to be forgotten. I once had whole raw oats for breakfast with the same drastic effect.

If you have started on 400mgs a day, try cutting back to 200mgs to give your system a chance to adapt and hopefully ease these symptoms.

Good luck!

Clare
 
1 - 4 of 4 Posts
Top